Announcement

Collapse
No announcement yet.

Glioblastoma. Perifocal edema after radiation

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Glioblastoma. Perifocal edema after radiation

    Good day!

    My sister was diagnosed with glioblastoma in April. In April, the first operation with complete resection, in May chemo-radiation, then relapse, chemotherapy at the end of August, severe deterioration, and in the first half of September a second operation. All that was removed during the operation (90-95% of the formation that was there) was determined by the doctors after the biopsy as radiation necrosis, not a tumor. Almost two months after the operation, the condition was generally not bad. A rather difficult rehabilitation, but rather successful, albeit slow. But for a couple of weeks there has been a noticeable deterioration. She is constantly sleeping, sometimes just not waking up, she sits badly, although she already sat well and for a long time, and even walked a little with support. We did a lot of gymnastics, swam in the pool. Exactly two weeks ago we did an MRI, the doctor said that there was no tumor growth, but there was perifocal edema like a radiation side-beam, but this, in his words, “is not the edema to beware of”. And it leaves within a year after radiation. We take dexamethasone, decreased in two postoperative months from 24 to 3 mg. But due to the deterioration of the state yesterday, it was decided (by doctors) to raise it to 4 mg. Doctors also said that she had vestibulopathy (dizzy), salt in the ear. Low potassium. We started drinking Boswellia about a week ago, so that it was easier to leave dexamethasone, but somehow it did not help. We did not want to raise him to the last, and now we are very worried about the current situation.
    Tell me, please, is it really possible to leave dex in our situation and how to do it right? Raise the dose (which has already been done), stabilize the condition, and then again slowly reduce it (before, 0.5 mg per week was removed approximately)? How can we compensate it?
    Thank you in advance for responding.

  • #2
    Ask the doctor if he thinks avastin would help. Do a web search fir radiation necrosis and avastin. I think it is worth a shot
    How old is she

    Comment


    • #3
      Depending on how large is the necrosis, I would consider LITT as well (possible in some cases with good results).

      Comment


      • #4
        yes. Worth looking into!

        Comment

        Working...
        X